Do you all think I should try and get some anti-nausea meds? I am taking percocet and vicodin to help with my back pain (take them three to four times a day). I always try to eat with those meds, but I still feel like crap. I am a little constipated from the meds, and am taking stool softners. I guess I was just wondering if anyone else feels sickly when they take those meds, and if anyone got anti-nausea meds to take with them.
My husband and I leave for cancun tomorrow and I don't want to be feeling sick while on the trip, so I can try and get to my doc to get a script. what do yo all thinK?
thank in advanced,
Strong pain meds usually do affect the stomach. If it is that irritating, I'd be careful, could cause stomach bleeding & ulcers. Talk to your doctor & see if there is another pain med that he can put you on, but like I say, the ones that are strong enough to kill the pain, usually have those side effects.
I am very surprised you are taking both vicodin and percocet. If you take both at the same time you probably need a better medication, your doctor is doing you no justice by having you on both medications unless one is only for break through pain and even at that you shouldn't be taking it every day or once a day at the most.
As for nausea well yes you will have it considering you are taking both medications. I would discuss this with the doctor and find out if it isn't more appropriate to have a different medication. There are medications they can prescribe for the nausea however they will make you groggy. Try taking your medications with food or toast see if that helps you at all.
I've never had experience with Percocet, but did take vicodin for a few years. I never had a problem with it, but I know alot of people just can't tolerate it. Stomach problems being only one of the complaints.
BTW, I do agree with Kissa that that is an odd combo of drugs. Percocet is pretty strong from what i know, I think she's right that the vicodin might just be for breakthrough pain. I'd double check with your doctor.
Have a wonderful time in Cancun, I'm jealous. Floating in tropical warm water sounds like heaven.
good luck, happy vacation,
APLIF T4-S1 on july 19, 2004
Harrington rod T5 - T12 1982
Wow. It's hard to figure a doctor that mixes hydrocodones (Vicodin) with Oxycondones (Percocet) and you eat this every day? I thought you weren't supposed to mix the two as it can cause all these side effects. I would most definately talk to your doctor on this one. You need to be on one type or the other type but not both together.
i have taken both vicodin and percoset but never at same time. thats doesnt sound right.as for feeling sick even though you eat i can relate. but i can tolerate that more than the drowsiness, and fatigue. definatly dont take both at same time
oh, sorry everyone. I don't take the meds together. I had the vicodin prior for travel (sciatica gets bad on planes) and was taking that when my pain was getting worse. After I was up all night with pain after taking meds, she prescribed the percocet. Sorry for the confusion. I called her today and she suggested I take dramamine for the nausea (non-drowsy kind). I am gonna give that a try.
Being in healtcare, I am well aware of the problems that can arise with the stomach from medications. I learned that when I first told my doc four years ago that I was taking 2400mg of motrin in 8 hours and not eating. I do eat now when I take my meds. I think it is a few things including just upset stomach and constipation. Taking stool softners for that. Thanks for the concern-I am gonna stick with the percocet until I see the back dr and take it from there.
Whew you had me scared there thinking you were taking both medications!
Fiber will help you a lot with the constipation usually need 20-30mg a day. It's ok to take the softners but you don't want your body becoming dependant on them of course.
If the dramanine doesn't work for you you may want to get a prescription for something that works a little better.
Good luck to you!
thank you! If it does not work, I will have to just bear through it until we get back from our vacation. I am hoping that I will feel better too. It doesn't help when I get hot either (we live in vegas), that is when Ifeel really sick(the sun shines right in our living room where I am camped out on the couch)
I do need to increase my fiber intake-I am very prone to constipation anyway-stress, work schedule changes, TRAVEL-but hopefully I can get some relief some how
On a lighter note, if you drink the water in Cancun you will definitely not have any problems with constipation...just a thought. I hope you can solve this dilema before you go and have a great time, don't forget the SPF 45.
P.S. Learn this phrase: DOEN-DAY ES-TAH EL BAHN-YO?
3level laminectomy,discectomy&PLIF L3-S1 02/20/04
6cages 8screws 2rods (oh my!) w/local bone graft
Success! Yay! To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
well, happy to report that I did fine in Mexico. The biggest problem was actually constipation. I get it easily when I travel, and on top of that get it when I take pain meds. I took the stool softners and they worked, really well one night, but it was done in a few hours. Never got sick from the water, though I didn't really drink much of it. We came back a day early, we were bored and ready to go, besides, we weren't sure how the weather would be with the hurricane and we sure didn't want to get stranded in Cancun. So, we got out a day early and lucky we did since there was talk that saturday's flights were getting cancelled!
I feel like crap. I have thrown up twice now in the past hour. Dinner from six this evening was present. I don't understand. I have never gotten sick before on pain meds. I eat EVERYTIME I take a pill (in the past I would get nauseated when I took meds, but did so on an empty stomach-learned that lesson). I see my PCP tomorrow, guess I will need yet another script for anti-nausea meds, dramamine didn't really work.
Glad to hear you had a good time, but sorry that you're still feeling sickly, and now actually getting sick!!! Any chance you're pregnant?? LOL!! But, if there's a chance, you definitely don't want to be taking these kinds of meds!!! Hope you feel better soon and manage to get it under control!! Take care!
Were you throwing up before your trip? It is highly possible that you may have a delayed illness from the trip, I had something very similar happen to me once. Was fine during the trip but when I came home I was sick for nearly 9 weeks. apparently I ate something my body just didn't like and it aggravated my colitis and ibs, it was a nightmare.
It could be the vicodin itself, I would suggest you not take it if you can and call the doctor to order you something different but there may be a chance these too do the same thing. The one pill I can think of that may not do this to you would be Ultram, it's in a different class of pain medications unlike Vicodin, percocet, darvocet etc. It isn't as effective but does work for some folks.
I threw up a few times before the trip, and have my period now. So those possiblities are out. I saw my PCP today and she gave me a script for loritab. She said it is easier on my stomach. I have not taken vicodin for about three weeks. It doesn't make me sick, but doesn't help the pain. The percocet helps the pain, but makes me sick. We will see how the loritabs do, and take it from there. She said if that didn't work for whatever reason, that we would try something else. I took a percocet around ten-ish along with food, and now two hours later feel like crap again. I am nauseated and my tummy hurts